Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 4, NWS Caribou, ME

June 25, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 25, 2022, 2:33 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 25, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2022, 2:33 AM EDT (06:33 UTC)
In effect from
Jun 25, 2022, 8:00 AM EDT
Expired
Jun 25, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WHUS41 KCAR 250633
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
233 AM EDT Sat Jun 25 2022

MEZ029-030-260000-
/O.NEW.KCAR.BH.S.0004.220625T1200Z-220626T0000Z/
Coastal Hancock-Coastal Washington-
233 AM EDT Sat Jun 25 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the 70s may cause people to
  underestimate the dangers of the cold water temperatures which
  are currently only around 50.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
666 
WHUS41 KCAR 252350
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
750 PM EDT Sat Jun 25 2022

MEZ029-030-260100-
/O.EXP.KCAR.BH.S.0004.000000T0000Z-220626T0000Z/
Coastal Hancock-Coastal Washington-
750 PM EDT Sat Jun 25 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

VJN

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 2:28 AM EDT, 5 minutes earlier.

Area forecast discussion, Jun 25, 2:28 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
228 AM EDT Sat Jun 25 2022

.SYNOPSIS...
A weak cold front will move into the region this morning then
dissipate this afternoon as an upper level ridge builds over
the area. High pressure will crest over the area Saturday night
then slide east on Sunday. A cold front will cross Monday
followed by high pressure Tuesday into Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A weak cold front will push into the area this morning. The
front may bring a few patchy clouds but otherwise will not have
enough moisture to produce precipitation as it moves in. The
front will slowly press south as it dissipates today, reaching
southern areas this afternoon. An isolated shower is possible in
some southern spots later this afternoon. Otherwise, only some
spotty clouds are expected with the front. High pressure will
build over the area tonight bringing a clear and mild night with
calm air. Lows will range from the low 50s in some of the
northern valleys to the upper 50s over interior Downeast.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
Sunday will be a very warm and humid day with a strong low level
thermal ridge into western Maine with 925H temps of +22-24C in the
afternoon. There will be widespread high temperatures in the mid to
upper 80s inland, and a few valley locations in the west will
likely reach 90F. It will feel quite muggy with dew points in
the low to mid 60s. If you are looking to escape the heat it
will be much cooler right on the immediate coast with highs in
the 60s owing to the cold ocean waters. Aside from possible
early morning patchy fog along the coast it should be a mostly
sunny day.

A cold front will slowly approach Sun night as the front tracks
across Quebec. It will be a very mild and muggy night with areas of
drizzle and fog Downeast and the chance of showers moving in the
west ahead of the cold front. The coolest temps will be along and
near the coast.

On Monday, a cold front will sweep across the FA, and it should
push to the Downeast coast by evening. The PWATs are high and
approaching 2" ahead of the front. The cape and shear do not
look impressive, and thus the severe threat appears low.
However, any storms that develop may contain heavy rain, and
have added in heavy rain. Clouds and showers should limit highs
to the 70s, except 60s right along the coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The cold front pushes offshore Mon night with drier air to follow
for Tue. High pressure builds into the area Tue with sunshine and
comfortable humidity levels and seasonable temperatures.  There is a
weak mid level disturbance that moves through and could enhance the
cu fields that develop with the outside chance of a shower, but the
chance looks low enough to not include any slight chance PoPs. Tue
night and Wed morning look fair as high pressure begins to slide
east of the area. The next disturbance moves through later Wed
afternoon and evening with the chance of showers and isolated
thunder, mainly across the northern portions of the FA.  It looks
drier for Thu. Larger model differences with the next cold frontal
passage. The latest GFS brings the front through later Fri and the
ECMWF is slower not bringing the front through until Sat. For now
will stick very close to a model blend introducing the chance of
showers and thunderstorms mainly for the afternoon Fri.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM:
VFR conditions are expected across the area today and tonight.
Winds today will become light northwesterly over the north and
light onshore near the coast today. Winds tonight will be nearly
calm.

SHORT TERM:
Sun: VFR, except patchy IFR/MVFR early in any fog, mainly KBHB.
S wind increasing to 10 to 15 knots.

Sun night: IFR in low cloud and fog at KBHB and potentially late at
KBGR. VFR at the Aroostook terminals. South wind 5 to 10 knots.

Mon: IFR possible early in the day at KBHB and KBGR, otherwise,
mainly MVFR to VFR in scattered showers and thunderstorms. S to SW
wind around 10 knots, except locally gusty and erratic near any
t-storms.

Mon night: MVFR improving to VFR. Wind shifting NW 5 to 10 knots.

Tue: VFR with NW wind 5 to 10 knots.

Tue night: VFR, with local IFR in any late night fog patches. Wind
becoming light and variable.

Wed: VFR with S/SW wind increasing to around 10 knots.

&&

.MARINE...
NEAR TERM:
Seas may be near 5 ft in southerly swell over the offshore
waters today. Otherwise, winds will be light and conditions
below SCA today and tonight. Some fog and mist may limit
visibilities today and tonight due to humid air over the colder
waters.

SHORT TERM: The wind and seas are expected to remain below SCA levels
Sunday and Sunday night. Areas of fog are likely Sunday and
Sunday night, and some of the fog could be dense especially
Sunday night. The wind will increase and the seas will build
ahead of an approaching cold front Monday, however, given the
time of year and the cold waters/warm air mass did cap the wind
below SCA levels and the seas at 4 to 5 ft. The wind will
diminish and the seas subside in the wake of the cold front Tue.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Bloomer
Short Term...CB
Long Term...CB
Aviation...Bloomer/CB
Marine...Bloomer/CB
Hazardous weather outlook, Jun 25, 2:31 AM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
231 AM EDT Sat Jun 25 2022

MEZ001>006-010-011-015>017-031-032-260645-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
231 AM EDT Sat Jun 25 2022

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-260645-
Coastal Hancock-Coastal Washington-
231 AM EDT Sat Jun 25 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-260645-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
231 AM EDT Sat Jun 25 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.